MAUDE Adverse Event Report: ZIMMER BIOMET, INC. HYBRID OFFSET SHELL INSERTER; INSTRUMENT, HIP

ZIMMER BIOMET, INC. HYBRID OFFSET SHELL INSERTER; INSTRUMENT, HIP
Catalog Number 00780402520
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/28/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).Product has been received by zimmer biomet and the investigation is in process.Once the investigation has been completed, a follow-up mdr will be submitted.Concomitant medical devices: part #00-8757-060-00 / continuum tm shell/ lot # 64217707.
 
Event or Problem Description
It was reported that the threaded tip of the offset continuum cup inserter broke off in the dome hole of a continuum cup while impacting.The surgeon was unable to remove the broken portion of the inserter.The surgeon removed the cup and opened a new one and proceeded with the case.No adverse events have been reported as a result of the malfunction.Attempts have been made and additional information on the reported event is unavailable at this time.
 
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated/corrected updated: g3; h2; h3; h6 visual examination of the returned product identified wear and tear from previous uses.Shell inserter shows damage in the form of nicks, gouges, and scratches to the handle body, strike plate, and hex bolt.Threaded tip was confirmed fractured upon return.Fractured piece was not returned and was not present in the returned shell.Device history record (dhr) was reviewed and no discrepancies were found.Leading thread damage-the design of the cup positioner adaptor cap does not allow the leading thread to be chamfered because it is needed for better engagement with smaller diameter cups.As a result, the unchamfered leading thread is and has an increased tendency to strip, deform or fracture.Evidence of side impaction implies that the surgeons are placing off-axis load on the impaction handle which is designed to be struck on the impaction surface not the side of the handle.When struck on the side of the handle it creates unintended loading conditions and increased stress on the threads.Root cause of the event could not be determined.If any further information is found which would change or alter any conclusions or information, a supplemental will be filed accordingly.Zimmer biomet will continue to monitor for trends.
 
Event or Problem Description
No further event information available at the time of this report.

Brand Name
HYBRID OFFSET SHELL INSERTER
Common Device Name
INSTRUMENT, HIP
Manufacturer (Section D)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer (Section G)
ZIMMER BIOMET, INC.
56 e. bell drive
warsaw IN 46582
Manufacturer Contact
christina arnt
56 e. bell dr.
warsaw, IN 46582
5745273773
MDR Report Key12672345
Report Number0001822565-2021-03071
Device Sequence Number12651500
Product Code FZX
UDI-Device Identifier00889024134096
UDI-Public(01)00889024134096(11)190218(10)64167190
Combination Product (Y/N)N
Initial Reporter StateSD
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Distributor
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 12/03/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number00780402520
Device Lot Number64167190
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/01/2021
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/29/2021
Supplement Date Received by Manufacturer12/02/2021
Initial Report FDA Received Date10/21/2021
Supplement Report FDA Received Date12/03/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured02/18/2019
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient SexMale